Adjusting to life with temporal arteritis
Would like to hear from people that have gone thru or going thru temporal artritis. I am now going on my 5 month after being diagnosed. It is getting better but very slowly. Is this normal?
Interested in more discussions like this? Go to the Polymyalgia Rheumatica (PMR) Support Group.
Connect

@hughebo2
Thanks so much for sharing what worked for you. I will be having a conversation with my rheumatologist about rinvoq and others. I understand tapering down from Prednisone is a slow process.
Be well.
-
Like -
Helpful -
Hug
1 ReactionThat's great to hear. I've been taking Actemra infusions for several months now and am attempting to taper off Prednisone completely. When I get down to 6mg, I begin having headaches again. My rheumatologist believes my GCA is gone since my inflammatory markers are normal. But it feels like it's still there to me, just being masked by the Prednisone.
-
Like -
Helpful -
Hug
2 Reactions@jsm789 At 6 mg you are getting close to the point where secondary adrenal insufficiency can show up. According to google, "Headaches are a recognized part of glucocorticoid withdrawal syndrome, alongside fatigue, dizziness, and muscle aches."
-
Like -
Helpful -
Hug
2 ReactionsI was diagnosed with GCA 3 years ago this past July. Was tapered off prednisone, then began Actemra shots every other week. I am now tapered down from the shot to once a month. I am in clinical remission, but my Dr. wants me to continue with the once a month shot. Had to switch to Tyenne because my state took Actemra off all the Medicare drug formulary’s & forced you to switch unless you got an exception, which I tried but was denied. Took Tyenne once, had no reaction. Then the Dr. called & said notification was received, they ran out of Tyenne, so back on Actemra once a month. Good luck to you on this GCA journey.
-
Like -
Helpful -
Hug
4 Reactions@jsm789 I got down to 6 mgs last week on my second taper but after a few days my blood pressure was getting low, getting very dizzy every time I took a few steps. I went back to 6.5 and it stabilized my blood pressure. I think my problem is my adrenal glands. Your headaches could be Prednisone withdrawal but it's hard to say. I hope you get it figured out.
-
Like -
Helpful -
Hug
4 Reactions@maddboat02
Thank you for sharing your experience.
-
Like -
Helpful -
Hug
3 ReactionsI am 3months in and had the temple biopsy 10 weeks ago
I still have temple pain and I have been going up and down on the steroids as they said that we’re not sure that I had temple arthritis, but apparently I now do , my markers are up after more blood test xx so fed up as want to know when everything will go back to normal
-
Like -
Helpful -
Hug
2 Reactions@kobellava Sorry to hear about your condition. I was on 1.5 mg ready to go down to 1 but had a relapse. Now I'm up to 2.5 mg and will see ophthalmologist Fri to figure out a better time frame for weaning off Prednisone. (I was getting weird headaches throughout the day, then about 3:30 am got severe pain around the temporal artery, iced and took baby aspirin, finally fell asleep. Reported to ophthalmologist and rheumatologist so they could tell me what I needed to do.) Any way we'll see what happens. GOOD LUCK! Temporal Arteritis has NOT been fun
-
Like -
Helpful -
Hug
3 Reactions@istraz34 Thank you, very sorry about what you are going through too. My relapse in March started around the temporal artery. Got progressively worse over a couple days and was moving into my jaw. Couldn't take the pain any longer so I increased Prednisone to 20 mgs, gradually over a couple days because I was at 5 so was trying to see what level would take away the pain. This time when I got to 6 it was awful with fatigue and the low blood pressure so went to 6 1/2 and was fine. Starting to struggle with the fatigue again at 6 1/4. I hope you have the pain under control. Best of luck to you too and wishing you well. Let us know what the doctors say.
-
Like -
Helpful -
Hug
1 Reaction@kobellava
Thanks so far I feel ok at 2.5 . My head pain is better but waiting to see in the evening what happens. Let you know. Good luck ! Seems this prednisone works a little differently on each person. UGH!
-
Like -
Helpful -
Hug
2 Reactions